Results 1 to 4 of 4
Like Tree1Likes
  • 1 Post By Catrina
Suboxen, Relapse and Denial
  1. #1
    vetgirl44692 is offline New Member
    Join Date
    Jun 2017
    Posts
    1

    Default Suboxen, Relapse and Denial

    Hello. I am writing as I believe my mother who has been sober for almost 3 years from a percocet addiction, has either relapsed into using again, abusing the suboxen she was prescribed for treatment, or both.

    I have done some research and it seem as though her dosage is rather high of the suboxen, 5.7 mg (what she told us), and she has been on it for all of the 3 years, is this normal treatment?

    The behaviors she has been showing are all showing of relapse; missing time, anger when asked about using, even with concern, poor appearance, appearing high, isolation, slurred speech, nodding off, and so on. She even tried to pass off a drug test order form as a test result, and made my step-father believe it.

    My brother and I confronted my step-father about this and he is in complete denial and refuses to do anything about. My main concern, other than my mother, is that my younger sister, who is 14 is living in the house with them, and the last time I visited, my mother was incredibly high on something, had not slept for three days, and tried to drive my sister to a school event. Luckily I was there to calmly intervene, but I live out of state, and my step-father is often gone for work. Since this is a relapse situation, I am scared to death that she is either going to overdose, die, or get into serious car accident with my sister in the car. My sister unfortunately is not capable of telling her that she would not ride with her high.

    At this point, I do not know what the best plan of action is. Calling CPS is the first option, my only fear is that my mother, in this state is a volatile and sociopathic person, and would stop at nothing to retaliate against me for doing so. On the other hand, I would rather have her hate me than be going to her and my sisters funeral because of a horrible accident that could have been avoided.

    Does anybody have advice or has been in similar situation?
    Last edited by Anonymous; 06-08-2017 at 08:56 PM.

  2. #2
    Bsage is offline New Member
    Join Date
    May 2017
    Posts
    9

    Default

    Suboxone is usually prescribed in 2mg or 8mg (or a combo - so 4mg - 2mg in morning and 2mg at night) kind of thing. I've never heard of a 5.7mg. And if she's on subs, I can't see how anyone could stay awake for 3 days because it makes you extremely tired. Would she be taking anything to make her awake like that? Maybe she is withdrawing from something and doesn't want to admit it? And you can't really get "high" on subs because it has a ceiling effect where you can only get so high and then it doesn't do anything. It's maintenance to stave off withdrawal symptoms. At least that's my experience. I was on suboxone for about a year and then switched to subutex for 4 years. I've clean 35 days today.

  3. #3
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,142

    Default

    Hi,

    So sorry that you are having to endure this. Not fair! There is a brand of suboxone called Zub*** (*not sure of the spelling) that comes in 5.7 mg tabs or strips but I don't think that they are often prescribed in the US. The subs here are indeed usually in 8mg tabs/strips or 2mg.

    I have read where people have taken high doses of subs and have experienced a "high" from it. No personal experience with this as I've never used them. I have, however, been around this Forum for over 7 years so I've read a lot of stories.

    My opinion is that if your Mom's behavior has changed and she denies she's taking anything more than what's she's supposed to take, something is up. Not everyone sleeps well when on subs. Some do and others don't. I'd just say that any drastic change in behavior is a sign that something is amiss.

    I'm not sure I understand what you were saying when you talked about the "form". Is this from her sub doctor and are the results of her drug screen? Sub patients are usually required to submit to a urine analysis with each visit and prior to getting their script for subs filled. The doctor wants to know and be sure that his/her patients are being compliant and that there are no drugs in her system that haven't been prescribed to her. Most doctors will allow a fail screen but once and then that patient is on the bubble to get kicked out of the program. Could this be what that form is all about? Maybe the results of a drug screen?

    The purpose of subs is to keep an addict's receptors full so that they won't experience withdrawal symptoms while another component of the subs is to eliminate the buzz that opiates cause. This will give an addict time to learn how to live their lives without being high on opiates and not have to experience the acute withdrawal symptoms that come along with quitting cold turkey or tapering. The goal with subs is to get stable (feel well) and then begin to slowly taper from the subs over a period of time and truly be clean. Subs are a very strong opiate so while on sub therapy, most patients aren't abusing subs or hopefully anything else, they are still taking a very strong medication.

    It sounds like your stepfather is your Mom's biggest enabler so he's not going to be of much help but I'm just betting that he hopes someone else will step in to do something. And make no mistake, it sounds like someone has to do something. Someone needs to step up to the plate to protect your sister. No one, not you or anyone else is going to do a dang thing to force your mother to get the help she needs. Only she can do that. The next best thing is for a hero to be born and to do something to save your sister. I hope that's you.

    I might start by calling her sub doctor's office. Because of HIPPA laws, they won't be able to share any of your mother's info with you but you could have a talk with a nurse to share your concerns. Hopefully they'll make note of it in her chart and will be sure to dig a little bit the next time she's in the office.

    Just a thought here--does she take any benzos, prescribed or not? Those can cause the symptoms you describe too especially if she's abusing them. If she has a prescription for them, her sub doctor would know that and so it might not raise any red flags.

    I'd try to do some digging. I encourage you to become your sister's hero. She needs someone to keep her safe. Good luck. This is a terrible thing to have to deal with.

    Peace,

    Cat
    Randy35 likes this.

  4. #4
    Psilver063 is offline Member
    Join Date
    Jun 2017
    Location
    South Carolina
    Posts
    69

    Default

    [deleted - swearing]
    Last edited by Anonymous; 06-23-2017 at 04:15 PM.

Similar Threads

  1. No Longer in DENIAL!...
    By Brightfuture1 in forum Prescription Drug Addiction
    Replies: 12
    Last Post: 06-22-2017, 09:37 PM
  2. Replies: 1
    Last Post: 10-21-2013, 02:17 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22